MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JUNI OX FB FEM SZ 3 LM RL; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. JUNI OX FB FEM SZ 3 LM RL; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 71422343
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Extraskeletal ossification (1428)
Date of Event 05/18/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after tka have been performed on (b)(6) 2019, the patient experienced on (b)(6) 2021 lateral compartment osteophytes (femoral and tibial) of left knee.The involved devices are: juni ox fb fem sz 3 lm rl, jii uni tib base sz 1 lm/rl and the jii uni tib xlpe ins sz 1-2 9mm lm/rl; however, it is unknown how they failed.No actions have been taken.Patient outcome is unknown.
 
Additional Manufacturer Narrative
G3, h2,h3 and h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, it was reported that the patient presented with left knee lateral femoral and tibial osteophytes at the 2-year follow-up visit (ae#2).Per the datafax #157, plate #100, dated 05/18/2021, the mild event was possibly related to the study device and/or procedure, the event is ongoing with no actions/treatment initiated at that time and the patient outcome is unknown.No other radiological observations were made per the documentation.Oa is a known risk factor osteophyte formation, and although not specified on the relevant medical history, the patient has a surgical history of bilateral knee and uni-hip replacements.Based on the information provided, the clinical root cause could not be definitively concluded.The patient impact beyond the reported osteophyte formation at the 2-year follow-up could not be determined.No further medical assessment could be rendered at this time.Should additional clinically relevant documentation/information become available, the clinical/medical task may be re-evaluated.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors and/or some potential probable causes that could contribute to the reported event have been identified as overuse or excessive pressure on the joint, injury, inflammation, surgical complication and/or patient condition.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.D10: add concomitants.
 
Additional Manufacturer Narrative
H10: the device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, the patient presented with left knee lateral femoral and tibial osteophytes at the 2-year follow-up visit (ae#2).Per the datafax #157, plate #100, dated (b)(6) 2021, the mild event was possibly related to the study device and/or procedure, the event is ongoing with no actions/treatment initiated at that time and the patient outcome is unknown.No other radiological observations were made per the documentation.Oa is a known risk factor osteophyte formation, and although not specified on the relevant medical history, the patient has a surgical history of bilateral knee and uni-hip replacements.Based on the information provided, the clinical root cause could not be definitively concluded.The patient impact beyond the reported osteophyte formation at the 2-year follow-up could not be determined.No further medical assessment could be rendered at this time.Should additional clinically relevant documentation/information become available, the clinical/medical task may be re-evaluated.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed similar events for the listed device over the previous 24 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A review of the instructions for use for this device reveal in the warnings and precautions section that the patient should be warned of surgical risks, and made aware of possible adverse effects.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors and/or some potential probable causes that could contribute to the reported event have been identified as overuse or excessive pressure on the joint, injury, inflammation, surgical complication and/or patient condition.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Internal complaint reference number: (b)(4).

Brand Name
JUNI OX FB FEM SZ 3 LM RL
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key11978534
Report Number1020279-2021-05120
Device Sequence Number19684073
Product Code HSX
UDI-Device Identifier03596010627322
UDI-Public03596010627322
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K073175
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71422343
Device Catalogue Number71422343
Device Lot Number18MM05421
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 05/26/2021
Supplement Date Received by Manufacturer08/09/2021
06/17/2022
Initial Report FDA Received Date06/10/2021
Supplement Report FDA Received Date08/10/2021
07/06/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/10/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
JII UNI TIB BASE SZ 1 LM/RL/17EAP0033G; JII UNI TIB XLPE INS SZ 1-2 9MM LM/RL/17CAP0082B
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale